Alert archive / Connecticut / Frost Advisories in 2008

Frost Advisory 3, NWS New York, NY

October 6, 20084 counties in Connecticut; Passaic County, New Jersey; Orange County, Putnam County, New York

NWS New York, NY issued this frost advisory at Oct 6, 2008, 4:37 AM EDT for 4 counties in Connecticut; Passaic County, New Jersey; Orange County, Putnam County, New York. It took effect at Oct 7, 2008, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2008, 4:37 AM EDT (08:37 UTC)
In effect from
Oct 7, 2008, 2:00 AM EDT
Expired
Oct 7, 2008, 9:00 AM EDT
In force
7 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Passaic County, NJ, Orange County, NY, Putnam County, NY

The radar

The Brookhaven radar (KOKX), 68 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2008-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2008-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 060837
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
437 AM EDT MON OCT 6 2008

...FROST EXPECTED TONIGHT...

.STRONG HIGH PRESSURE WILL BUILD INTO THE REGION TODAY. CLEAR
SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE MID 30S TONIGHT ACROSS INTERIOR NORTHERN NJ...SOUTHEAST NY AND
SOUTHERN CT. A KILLING FROST IS POSSIBLE IN THESE AREAS.

CTZ005>008-NJZ002-NYZ067-068-062200-
/O.NEW.KOKX.FR.Y.0003.081007T0600Z-081007T1400Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
437 AM EDT MON OCT 6 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY. 

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW FOR THE DEVELOPMENT
OF FROST. TEMPERATURES ARE EXPECTED TO FALL INTO THE MID 30S
OVERNIGHT...WITH THE BEST CHANCE FOR FROST AFTER MIDNIGHT.
TEMPERATURES ARE EXPECTED TO RISE HIGH ENOUGH FOR THE FROST TO END
BY EARLY MORNING IN MOST AREAS. HOWEVER...DEEPER MORE SHELTERED
VALLEYS MAY STAY COLD A LITTLE LONGER.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

SMITH
3 follow-up statements
000 
WWUS71 KOKX 061932
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
332 PM EDT MON OCT 6 2008

...PATCHY FROST EXPECTED TONIGHT...BUT MORE WIDESPREAD TOMORROW NIGHT...

.STRONG HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT AND THEN
OVER THE REGION TOMORROW NIGHT. CLEAR SKIES AND DIMINISHING WINDS
WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S TONIGHT ACROSS
INTERIOR NORTHERN NJ...SOUTHEAST NY AND SOUTHERN CT. TOMORROW
NIGHT WITH THE HIGH OVER THE REGION...EVEN COLDER TEMPERATURES ARE
LIKELY.

NJZ002-NYZ067-068-071200-
/O.NEW.KOKX.FZ.A.0002.081008T0600Z-081008T1200Z/
/O.EXT.KOKX.FR.Y.0003.081007T0600Z-081007T1200Z/
WESTERN PASSAIC-ORANGE-PUTNAM-
332 PM EDT MON OCT 6 2008

...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE WATCH...
WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING. THE FROST ADVISORY IS NOW IN EFFECT FROM 2 AM TO 8 AM
EDT TUESDAY. 

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW FOR THE
DEVELOPMENT OF PATCHY FROST BY MORNING AS TEMPERATURES FALL INTO
THE MID 30S OVERNIGHT.

CALM WINDS ON TUESDAY NIGHT WILL BRING A POTENTIAL HARD FREEZE
ALONG WITH A WIDESPREAD FROST...THUS ENDING TO THE GROWING SEASON.
TEMPERATURES ARE FORECAST TO DROP INTO THE 20S. 

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION...ESPECIALLY
TOMORROW TONIGHT...IF DESIRED.

$$

CTZ005>008-071200-
/O.EXT.KOKX.FR.Y.0003.081007T0600Z-081007T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
332 PM EDT MON OCT 6 2008

...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY. 

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW FOR THE
DEVELOPMENT OF PATCHY FROST BY MORNING AS TEMPERATURES FALL INTO
THE MID TO UPPER 30S OVERNIGHT.

CALM WINDS ON TUESDAY NIGHT WILL BRING A MORE WIDESPREAD
FROST...THUS ENDING TO THE GROWING SEASON. TEMPERATURES ARE
FORECAST TO DROP INTO LOWER 30S.

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION...ESPECIALLY
TOMORROW TONIGHT...IF DESIRED.

$$

JST
000 
WWUS71 KOKX 070810
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
410 AM EDT TUE OCT 7 2008

...AREAS OF FROST EARLY THIS MORNING...BUT MORE WIDESPREAD FROST
TONIGHT...

.BUILDING HIGH PRESSURE WILL RESULT IN CLEAR SKIES AND DIMINISHING
WINDS. AS SUCH...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER
20S TO LOWER 30S ACROSS INTERIOR NORTHERN NJ AND SOUTHEAST
NY...WITH LOWER TO MID 30S INTERIOR SOUTHERN CT.

NJZ002-NYZ067-068-071600-
/O.UPG.KOKX.FZ.A.0002.081008T0600Z-081008T1200Z/
/O.NEW.KOKX.FZ.W.0002.081008T0600Z-081008T1200Z/
/O.EXT.KOKX.FR.Y.0003.000000T0000Z-081007T1300Z/
WESTERN PASSAIC-ORANGE-PUTNAM-
410 AM EDT TUE OCT 7 2008

...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. THE
FROST ADVISORY IS NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

AREAS OF FROST CAN BE EXPECTED EARLY THIS MORNING AS TEMPERATURES
REMAIN IN THE MID 30S.

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO
DROP ONCE AGAIN...WITH MANY LOCATIONS OBSERVING TEMPERATURES BELOW
FREEZING.

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION.

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CTZ005>008-071600-
/O.NEW.KOKX.FR.Y.0004.081008T0600Z-081008T1200Z/
/O.EXT.KOKX.FR.Y.0003.000000T0000Z-081007T1300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
410 AM EDT TUE OCT 7 2008

...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY.
THE FROST ADVISORY IS NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

AREAS OF FROST CAN BE EXPECTED EARLY THIS MORNING AS TEMPERATURES
REMAIN IN THE MID 30S.

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO
DROP ONCE AGAIN INTO THE LOWER TO MID 30S.

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

NYZ069-070-071600-
/O.NEW.KOKX.FR.Y.0004.081008T0600Z-081008T1200Z/
ROCKLAND-NORTHERN WESTCHESTER-
410 AM EDT TUE OCT 7 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. 

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO
DROP INTO THE MID 30S.

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KOKX 071303
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
903 AM EDT TUE OCT 7 2008

...MORE WIDESPREAD FROST TONIGHT...WITH A FREEZE EXPECTED ACROSS
INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY AND NORTHEAST NEW
JERSEY... 

.BUILDING HIGH PRESSURE WILL RESULT IN CLEAR SKIES AND
DIMINISHING WINDS. AS SUCH...TEMPERATURES ARE EXPECTED TO FALL
INTO THE UPPER 20S TO LOWER 30S ACROSS INTERIOR NORTHERN NJ AND
SOUTHEAST NY...WITH LOWER TO MID 30S INTERIOR SOUTHERN CT.

NJZ002-NYZ067-068-072115-
/O.EXP.KOKX.FR.Y.0003.000000T0000Z-081007T1300Z/
/O.CON.KOKX.FZ.W.0002.081008T0600Z-081008T1200Z/
WESTERN PASSAIC-ORANGE-PUTNAM-
903 AM EDT TUE OCT 7 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...


A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY.

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO
DROP ONCE AGAIN...WITH MANY LOCATIONS OBSERVING TEMPERATURES BELOW
FREEZING.

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CTZ005>008-072115-
/O.EXP.KOKX.FR.Y.0003.000000T0000Z-081007T1300Z/
/O.CON.KOKX.FR.Y.0004.081008T0600Z-081008T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
903 AM EDT TUE OCT 7 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO
DROP ONCE AGAIN INTO THE LOWER TO MID 30S.

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

NYZ069-070-072115-
/O.CON.KOKX.FR.Y.0004.081008T0600Z-081008T1200Z/
ROCKLAND-NORTHERN WESTCHESTER-
903 AM EDT TUE OCT 7 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY. 

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO
DROP INTO THE MID 30S.

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

MALOIT

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 6, 1:40 AM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Oct 6, 1:40 AM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
140 AM EDT MON OCT 6 2008

.SYNOPSIS...
CLOUDY SKIES EARLY MONDAY WILL GIVE WAY TO SUNNY AND DRY
CONDITIONS THROUGH THE MIDDLE OF THE WEEK. THE WEATHER PATTERN
WILL THEN CHANGE AGAIN LATE IN THE WEEK AND PRODUCE A CHANCE OF
RAIN.

&&

.NEAR TERM /THROUGH TODAY/...
AREAS OF FOG...WITH VISIBILITIES MAINLY 3 TO 5 MILES...HAVE FORMED
UNDER THE CLEAR SKIES AND LIGHT WIND CONDITIONS. WITH HIGH CLOUDS
MOVING IN AND WINDS FROM THE NORTH INCREASING LATE TONIGHT SHOULD
BE ENOUGH MIXING TO DISSIPATE THE FOG TOWARD MORNING...SO WILL
CARRY TO ABOUT 09Z.

WITH CLEAR SKIES AND LIGHT WINDS ACROSS MUCH OF THE AREA
TEMPERATURES IN THE OUTLYING AREAS HAVE FALLEN OFF QUICKLY. HAVE
UPDATED HOURLY TEMPERATURES FOR LATEST TRENDS...AND SKIES FOR
CLEARER CONDITIONS. HOWEVER...HIGH CLOUDS ARE QUICKLY ADVANCING
FROM THE WEST AHEAD OF A WARM FRONT...AND SHOULD ARRIVE ACROSS THE
WEST SOON AFTER MIDNIGHT. UPDATED THE AFM AND PFM ONLY AT THIS
TIME.

WITH THE EXPECTED CLOUD COVER HAVE NOT UNDERCUT GUIDANCE WITH THE
COLDEST LOWS BY MON MORNING EXPECTED TO BE NEAR 40 ACROSS WRN
INTERIOR ZONES.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
PCPN CHANCES DIMINISHING FOR MON. INSTABILITY SHRA CHANCES LIMITED
AS THE STEEP LAPSE RATES WILL BE NE OF THE CWA. THE H85 FRONT IS
PROGGED TO BE ACROSS THE SRN PORTION OF THE CWA AROUND 12Z. THE
BAND OF PCPN PREV MODEL RUNS HAS PRODUCED WITH THIS FROGEN IS
GONE. LOOKS LIKE TODAY/S SYSTEM MAY HAVE ROBBED THE AVAILABLE
MOISTURE. BEHIND THE MID LVL FRONT STRONG SUBSIDENCE IS EVIDENT ON
TIME HEIGHTS. POPS HAVE BEEN DOWNGRADED AND A DRY FCST MAY BE IN
ORDER.

ATTM...CLOUDS SHOULD BEGIN TO RAPIDLY DECREASE MON AFTN. SKC MON
NIGHT AND TUE AS A 1032 HIGH RIDGES SWD INTO NY STATE FROM
ONTARIO. UPPER LVL RIDGING BUILDS IN TUE NIGHT INTO WED. HIGH
CLOUDS MAY SPREAD INTO THE CWA LATE WED.

FOR TEMPS...HIGHS WERE BUMPED UP A BIT FOR MON WITH LESS CLOUD
COVER/PCPN EXPECTED. ALL GUIDANCE POINTS TO MID/UPPER 30S MON
NIGHT. HAVE INCLUDED PATCHY FROST TO INTERIOR PORTIONS OF THE CWA.
HIGHS TREND UPWARD TUE AND WED AS HEIGHTS INCREASE. TUE NIGHT IN
QUESTION AS THE NAM AND MET GUIDANCE ARE OVER A CATEGORY APART
ACROSS THE INTERIOR. WITH THE SFC HIGH ACROSS THE REGION..HAVE
SIDED CLOSER TO THE COLDER MET NUMBERS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE OVER THE AREA WILL MOVE OUT INTO THE WESTERN ATLANTIC
WED NIGHT INTO THU...ALLOWING A COLD FRONT TO SLOWLY APPROACH FROM
THE WEST...AND A WEAK WAVE OF LOW PRESSURE TO ADVANCE FROM THE
TENNESSEE VALLEY ON THU TO THE MID ATLANTIC COAST FRI INTO SAT.
FOLLOWED THE LEAD OF THE 00Z ECMWF CONCERNING THE EVOLUTION OF THIS
WAVE...WHICH ALSO HAD SOME SUPPORT FROM THE 12Z OPERATIONAL GFS AND
00Z GEFS MEAN. THIS WAVE SHOULD BRING A FAIRLY GOOD CHANCE OF RAIN
FRI NIGHT INTO SAT...ALONG WITH BREEZY CONDITIONS NEAR THE COAST
LATE FRI NIGHT INTO SAT AS THE APPROACHING WAVE INDUCES AN
INCREASING E-NE FLOW. FORECAST CONFIDENCE BECOMES VERY LOW FROM SAT
NIGHT INTO SUNDAY AS FORECAST MODELS DIVERGE GREATLY...WITH THE
ECMWF SHOWING STRONG HIGH PRESSURE BUILDING SE FROM CANADA INTO NEW
ENGLAND VIA NW FLOW ALOFT...WITH EITHER A SLOW DRYING TREND OR A
SHARP GRADIENT BETWEEN DRY/WET CONDITIONS OVER OR CLOSE TO THE
AREA...AND THE GFS INDICATING DRYING AND A RETURN TO SW FLOW AROUND
THE WESTERN ATLANTIC HIGH AS HEIGHTS RISE OVER THE EASTERN STATES.
DUE TO THE FORECAST UNCERTAINTY...HELD ONTO EITHER SLIGHT CHANCE OR
LOW CHANCE POP FOR ANY LINGERING LIGHT RAIN FOR SUNDAY.

TEMPS THROUGH THE PERIOD SHOULD BE SLIGHTLY ABOVE NORMAL ON
THU...THEN NEAR NORMAL FROM THU NIGHT AND BEYOND.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
SOME FOG HAS DEVELOPED ACROSS PORTIONS OF LONG ISLAND AND EASTERN
COASTAL CONNECTICUT THIS MORNING. THIS FOG HOWEVER IS NOT EXPECTED
TO LAST VERY LONG AND SHOULD DISSIPATE BY 08Z OR 09Z.

OTHERWISE...LIGHT NORTHERLY FLOW BEHIND A DEPARTING LOW SOUTH AND
EAST OF LONG ISLAND WILL CONTINUE THROUGH 12Z. THEN WINDS WILL
GRADUALLY INCREASE AS AN UPPER LEVEL TROUGH SWINGS THROUGH THE
REGION AND HIGH PRESSURE AT THE SURFACE BUILDS ITO THE AREA. WINDS
WILL REMAIN GENERALLY FROM THE NORTH/NORTHWEST AROUND 10 TO 15 KT
WITH GUSTS UP TO 20KT.

THERE COULD BE A FEW ISOLATED SHOWERS TODAY...HOWEVER TIMING AND
LOCATIONS ARE UNCERTAIN AT THIS TIME AND WILL NOT MENTION IN THE
TAFS. ANY SHOWERS THAT DEVELOP SHOULD NOT REDUCE CONDITIONS BELOW
VFR.

OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...VFR THROUGH WED NIGHT
WITH HIGH PRESSURE IN CONTROL. NEXT FRONT APPROACHES THU...AND
GETS HUNG UP ALONG THE EAST COAST FRIDAY. SUB VFR POSSIBLE LATE
THU AND FRI.

&&

.MARINE...
SEAS WERE RUNNING 2-3 ON THE OCEAN AT 18Z. WITH THE WEAK SFC LOW
TRACKING OUT TO SEA AND THE SHRA AND TSTMS ENDED...AN INCREASE IN
WAVES IS NOT EXPECTED. A WEAK COLD FRONT WILL CROSS THE CSTL
WATERS OVERNIGHT WITH A SECONDARY BOUNDARY MON. WINDS WILL
INCREASE BEHIND THE SECOND BOUNDARY AND MAY APPROACH SCA CRITERIA
MON NIGHT INTO EARLY TUE. ATTM THE EVENT IS STILL MARGINAL.
WINDS ALOFT ARE RIGHT AROUND 25KT IN THE MOST AGGRESSIVE MODELS.
20KT GUSTS...AND SEAS ON THE OCEAN TO AROUND 4FT ARE LIKELY
HOWEVER. WINDS AND WAVES WILL SUBSIDE TUE AFTN WITH STRONG HIGH
PRES TAKING HOLD THROUGH WED.

QUIET IN THE LONG TERM UNTIL PERHAPS THE VERY END OF THE FORECAST
PERIOD...AS A WAVE OF LOW PRESSURE MOVING UP THE COAST COULD TIGHTEN
UP THE PRESSURE GRADIENT ENOUGH TO BUILD SEAS TO SCA CRITERIA LATE
FRI NIGHT.

&&

.HYDROLOGY...
NO MAJOR HYDROLOGY CONCERNS ARE EVIDENT THROUGH THE FCST PERIOD
ATTM. A SYSTEM MAY IMPACT THE AREA BY THE END OF THE WEEK INTO THE
WEEKEND.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:32 PM EDTFreeze WatchOKXPassaic13 hr

Nearby

Frost Advisories in Connecticut, 2008Frost Advisories in New York, 2008Frost Advisories in New Jersey, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.